Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Throbbing pressure on temple, pulsating. Do I have an artery block or high homocysteine levels?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
I have a throbbing pressure in my right temple. I occasionally feel the pressure/tingling sensation on the back right side of my head as well. Its as if Im feeling my heartbeat from the artery and it can be quite annoying. It sometimes moves to the left side as well.. not very common tho.

I am a 19 year old male, very health conscious. I smoked alot of weed last year without any head/temple pressure till now.. I can't even enjoy a little toke now and then with this pressure. High blood pressure is in my family but my BP is stable whenever I'm not feeling the pressure. I party and dance around loud speakers almost every weekend and now wear earplugs. I also consume magic mushrooms every other weekend but find they don't effect my pressure..

I have gone to the doctor and scheduled a (ET scan?) next week as well as some blood and urine testing. And I have been off Marijuana for 4 weeks now and I'm still feeling the same.. I am a very peaceful person, practicing Buddhism and meditation daily. I don't stress much!

I'm worried there will be no results from the scan and I could possibly have a artery block or High homocysteine levels?

This blog sounds like my situation: WWW.WWWW.WW
Posted Wed, 23 May 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 4 hours later

Thank you for sending your question.

Your question is a good one and I will work on providing you with some information and recommendations regarding the symptoms you are experiencing.

Regarding throbbing.pressure kind of feeling in the temples which alternates sides and over the back of the head I personally feel it could be an early sign of a vascular headache in you. Common causes of vascular headache are migraine, tension type headache and temporal arteritis. Considering your age and other details provided to me it looks to me like it could be migraine or tension type headache.

My recommendation would be for you to get a scan done to exclude other causes of headache. If your symptoms are disabling you may need medications like topiramate, amitryptylline or flunarizine.

I want to reassure you that the symptoms are not of a stroke (artery block) or due to high homocysteine levels. This is certainly not something that is not life-threatening.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor